Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS New Orleans, LA

June 9, 2007Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 9, 2007, 2:55 PM CDT for Jackson County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2007, 2:55 PM CDT (19:55 UTC)
Expired
Jun 9, 2007, 3:30 PM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:11 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 9, 2:11 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 PM CDT SAT JUN 9 2007

.SHORT TERM...
SCATTERED THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN MS JUST TO
THE NORTH OF THE COAST. LOCAL INTENSE HEATING APPEARS TO BE
RESPONSIBLE TRIGGER. SO WILL GO WITH A CHANCE OF THUNDERSTORMS
FOR THIS AREA AND FOR ADJACENT PARISHES IN SOUTHEAST LA.

.LONG TERM...
THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WEST OVER THE NEXT SEVERAL
DAYS. SINCE THERE WILL BE NO SIGNIFICANT CHANGE IN THE OVERALL
PATTERN THROUGH TOMORROW...I WILL PLAN TO KEEP THE HEAT ADVISORY
UP AND EXTEND IT UNTIL SUNDAY EVENING. THE NEXT CHALLENGE FOR THE
REST OF THE WEEK WILL BE HOW QUICKLY WILL THE UPPER LEVEL
INFLUENCE WEAKEN WHICH WOULD ALLOW MORE THUNDERSTORMS TO DEVELOP
OVER THE REGION. RIGHT NOW THE CONFIDENCE IS NOT VERY HIGH ON HOW
THIS WILL PLAY OUT. THEREFORE I WILL NOT MAKE ANY SIGNIFICANT
CHANGES TO THE FORECAST GRIDS BEYOND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  95  68  94 /  20  20  10  10
BTR  74  95  70  95 /  20  20  10  10
MSY  77  95  73  95 /  20  20  10  10
GPT  76  94  71  94 /  30  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ034>040-046>050-056>065.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ068>071-077-080>082.
GM...NONE.

&&
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT JUN 9 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-092330-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

.SEASONAL HAZARD...
HEAT INDICES WILL BE INCREASING INTO THE 100 TO 105 DEGREE RANGE
THIS AFTERNOON...OUTSIDE AREAS OF SCATTERED THUNDERSTORM COVERAGE. A
HEAT ADVISORY IS IN EFFECT FOR TODAY.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A
SLOW MOVING COLD FRONT ACROSS CENTRAL MISSISSIPPI AND MOVE INTO
SOUTHERN MISSISSIPPI DURING THE AFTERNOON. THUNDERSTORM COVERAGE
SHOULD BE SOMEWHAT LESS ACROSS SOUTHEAST LOUISIANA AND COASTAL
MISSISSIPPI. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND
LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS GREATER THAN ONE
INCH DUE TO SLOW MOVEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY FOR MAXIMUM HEAT INDEX
VALUES OF 105 TO 110. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH
AFTERNOON SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED HOWEVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 9, 2:34 PM CDT, 21 minutes before
MSZ081-092030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
234 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS
HARRISON COUNTY...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR GULFPORT....OR
ABOUT 5 MILES SOUTHEAST OF SAUCIER....MOVING SOUTH AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
LYMAN AT 300 PM.
GULFPORT AIRPORT AT 330 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

92/JSS
Local storm report, Jun 9, 2:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             BILOXI                  30.42N 88.93W
06/09/2007  E0.25 INCH       HARRISON           MS   AMATEUR RADIO

            PEA SIZE HAIL IN BILOXI.

&&

92/JSS
Special weather statement, Jun 9, 2:51 PM CDT, 4 minutes before
MSZ082-092045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ALONG
INTERSTATE 10 IN JACKSON COUNTY...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR OCEAN
SPRINGS.....MOVING SOUTH AT 5 MPH.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

92/JSS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:31 AM CDTHeat AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more21 hr
Jun 9, 3:38 PM CDTSpecial Marine WarningLIX97 min
Jun 9, 4:07 PM CDTSpecial Marine WarningLIX83 min
Jun 9, 4:12 PM CDTSevere Thunderstorm WarningLIXSaint Tammany33 min
Jun 9, 6:09 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge66 min
Jun 9, 6:45 PM CDTSevere Thunderstorm WarningLIXAscension45 min
Jun 9, 5:20 PM CDTSevere Thunderstorm WarningLIXWalthall40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.